SciELO - Scientific Electronic Library Online

 
vol.5 issue2Case Report: Simultaneous Carpometacarpal Dislocation of the Thumb and Four FingersPeduncular Hallucinosis: a Case Report and Topic Review author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Related links

Share


Anales de la Facultad de Medicina

On-line version ISSN 2301-1254

Abstract

PONTET, Yéssica; CALLERI, Alfonso  and  HERNANDEZ, Nelia. Hepatotoxicity Induced by Anabolic-Androgenic Steroids, 2 Cases Report in Uruguay. Anfamed [online]. 2018, vol.5, n.2, pp.116-122. ISSN 2301-1254.  http://dx.doi.org/10.25184/anfamed2018v5n2a4.

Illicit consumption of anabolic-androgenic steroids for aesthetic purposes has increased in recent years. Hepatocellular damage is more frequent, but cholestasis is more dangerous and may be associated with renal failure. The clinical records of two young men, amateur athletes who consulted for jaundice in the last year and denied its consumption at the beginning, are described. Except for the drug interruption, hepatotoxicity by anabolics has no specific treatment. Usually presented as cholestatic liver disease and renal failure, case reports are fundamental to characterize its clinical-evolutionary presentation. This may also allow clinicians to firmly consider diagnosis even when the patient denies consumption.

Keywords : anabolic-androgenic steroids; hepatotoxicity.

        · abstract in Spanish | Portuguese     · text in Spanish     · Spanish ( pdf )